Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 16, 2010, 4:06 AM CDT for Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2010, 4:06 AM CDT (09:06 UTC)
- Expired
- May 16, 2010, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WGUS54 KOHX 160906
FFWOHX
TNC161-161200-
/O.NEW.KOHX.FF.W.0018.100516T0906Z-100516T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
406 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DOVER...
* UNTIL 700 AM CDT
* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING TO LIKELY BE OCCURRING IN STEWART COUNTY DUE TO
REPEATED THUNDERTORMS MOVING THROUGH OVERNIGHT. EACH ROUND OF
STORMS HAS LIKELY PRODUCED AN INCH OR MORE OF RAIN...AND LOCAL AREAS
IN NORTHWESTERN STEWART COUNTY HAVE LIKELY SEEN BETWEEN TWO AND
THREE INCHES OF RAIN.
* MORE THUNDERSTORMS ARE LIKELY AS THE MORNING WEARS ON...WHICH WILL
ONLY SERVE TO AGGRAVATE ANY FLOODING THAT IS ALREADY ONGOING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3666 8788 3664 8785 3665 8766 3656 8762
3637 8759 3637 8769 3634 8777 3633 8783
3636 8799 3640 8801 3644 8806 3647 8804
3668 8807
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:30 AM CDT, 36 minutes earlier.
Area forecast discussion, May 16, 3:30 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT SUN MAY 16 2010 .DISCUSSION...FLOOD POTENTIAL IS THE MAIN CONCERN TODAY. OUR CURRENT FLASH FLOOD WATCH APPEARS ON TRACK...COVERING LOCATIONS THAT HAVE HAD THE MOST SIGNIFICANT RAINFALL OVER THE PAST COUPLE OF DAYS...AND ARE EXPECTED TO HAVE THE MOST TODAY. EXPECTED BASIN AVERAGE RAINFALL FROM NOW UNTIL 7 PM CDT IS 1-2 INCHES ACROSS THE WATCH AREA. LOCALLY GREATER AMOUNTS (3 TO 4 INCHES) WILL CERTAINLY OCCUR UNDER HEAVY THUNDERSTORMS. ISOLATED SEVERE WEATHER IS POSSIBLE TODAY...INCLUDING HAIL AND BRIEF GUSTY WINDS...BUT THREAT APPEARS A LITTLE LOWER THAN PREVIOUS COUPLE OF DAYS. ALL OF THIS MESS IS ASSOCIATED WITH A STALLED BOUNDARY OVER THE REGION. THE BOUNDARY APPEARS TO BE LOCATED NEAR THE TN/KY BORDER...AND EXTENDS BACK TO SURFACE LOW PRESSURE OVER THE MID SOUTH. RAIN HAD DIMINISHED LAST EVENING...BUT WE HAVE SEEN SIGNIFICANT REDEVELOPMENT OVER THE PAST COUPLE OF HOURS OVER OUR WESTERN COUNTIES...BACK INTO WEST TN AND NORTH MS. THIS NEW DEVELOPMENT APPEARS TO BE LINKED TO AN MCV AND THE SURFACE LOW PRESSURE AREA...WHICH WILL MOVE FROM SOUTHWEST TO NORTHEAST ACROSS MID TN TODAY. WE WILL GO WITH A 100 PERCENT POP ACROSS THE AREA WITH HEAVY RAINFALL AT TIMES...ESPECIALLY MID MORNING TO MID AFTERNOON WHEN THUNDERSTORMS WILL BE MOST LIKELY. RAIN COVERAGE AND INTENSITY WILL DIMINISH BY THIS EVENING AS THE DEEPEST MOISTURE AND STRONGEST IMPULSES PULLS EAST...BUT THERE WILL CONTINUE TO BE SCATTERED SHOWERS AND A FEW THUNDERSTORMS UNTIL THE MAIN TROUGH AND SURFACE BOUNDARY MOVE EAST OF THE AREA MONDAY PM. DRIER AND A LITTLE COOLER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. THE EXTENDED FORECAST HAS MORE UNCERTAINTY WITH POSSIBLE EFFECTS FROM NEXT SYSTEM THAT WILL MOVE OUT OF THE PLAINS. LATEST GFS SHOWS POPS COMING IN SOONER THAN PREVIOUS FORECAST. WE WILL TREND THAT WAY BY ADDING SMALL POPS TO THURSDAY...WHILE KEEPING FOCUS ON FRIDAY FOR THE HIGHEST POPS WITH THE NEXT SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 63 78 57 / 100 60 40 10 CLARKSVILLE 77 60 76 54 / 100 60 50 10 CROSSVILLE 75 62 75 54 / 100 90 50 20 COLUMBIA 78 64 80 58 / 100 60 40 10 LAWRENCEBURG 79 64 80 58 / 100 60 30 10 WAVERLY 78 62 78 56 / 100 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TNZ005>011-022>034- 056>060-062-093-094. && 13
Hazardous weather outlook, May 16, 1:29 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 129 AM CDT SUN MAY 16 2010 TNZ061-063>066-075-077>080-095-170630- MARSHALL-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-GILES- 129 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF THE NIGHT EARLY IN THE NIGHT...A STATIONARY FRONT EXTENDED FROM NEAR MEMPHIS TO NEAR NASHVILLE AND THEN NORTHEASTWARD INTO SOUTHERN KENTUCKY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE IN VICINITY OF THIS FRONT...SOME WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY...SOME WITH HEAVY DOWNPOURS WHICH COULD...ONCE AGAIN...LEAD TO LOCALIZED FLOOD PROBLEMS. A FEW STORMS COULD BECOME SEVERE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST SUNDAY NIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. TNZ005>011-022>034-056>060-062-093-094-170630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-WAYNE-LAWRENCE- 129 AM CDT SUN MAY 16 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF THE NIGHT A STATIONARY FRONT EXTENDED FROM NEAR MEMPHIS TO NEAR NASHVILLE AND THEN NORTHEASTWARD INTO SOUTHERN KENTUCKY. A LOW PRESSURE AREA WILL MOVE NORTHEASTWARD ALONG THE FRONT TONIGHT AND PUSH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS INTO WESTERN PARTS OF THE MID STATE AND THE INTERSTATE 65 CORRIDOR. LOCALLY HEAVY RAINFALL WILL OCCUR...WHICH MAY PRODUCE LOCALIZED FLOODING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY...SOME WITH HEAVY DOWNPOURS WHICH COULD...ONCE AGAIN...LEAD TO LOCALIZED FLOOD PROBLEMS. A FEW STORMS COULD BECOME SEVERE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST SUNDAY NIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 35 min |
| May 16, 4:04 AM CDT | Flash Flood Warning | OHX | Stewart | 3 hr |
| May 16, 11:57 AM CDT | Flash Flood Warning | OHX | Fentress | 98 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.